Common Side Effects of Levaquin

What Is Levaquin?

Levaquin, also known as Levofloxacin, is a variety of antibiotic that helps reduce the effects of harmful bacteria in the body. This antibiotic was introduced in 1996 as a prescription drug that offered relief from sinus problems, as well as skin, ear and throat issues. It also helped with urinary tract infections, gastrointestinal problems, and abdominal pain. This antibiotic is part of the fluoroquinolone drug class, meaning that it can prevent the reproduction of harmful bacteria so the body can return to its original healthy state. However, since this drug was first introduced, many adverse side effects have been reported.

Most Common Side Effects

The most common side effects afflicting those taking Levaquin include nausea, vomiting, frequent headaches, dizziness, difficulty sleeping, and rashes. These symptoms have been known to last a few days to a couple of weeks, depending on how long the antibiotic was taken. The most serious affliction causing victims to seek medical treatment is severe tendinitis which may even cause tendon ruptures. These ruptures are most common within the Achilles heel, but they have also been known to occur in other areas of the body. Other major side effects have included temporary or permanent nerve damage, constant abdominal tenderness, and connective tissue damage throughout the body. If any of these symptoms have occurred, a victim may be entitled to legal action against the drug company.

Seeking Legal Assistance

Whether a victim is subject to the tendon inflammation, tendon ruptures, retinal detachment, or any other major symptom caused by this antibiotic, legal help can be found. A skilled drug injury lawyer can be contacted to go over the details and see whether or not there is enough evidence to take legal action.

In almost 20 years of Levaquin being on the market, over 3,700 lawsuits have been filed due to the severe side effects of the drug. Many of these cases have been settled, and the victims have been compensated.

If any unusual symptoms or skin outbreaks occur while taking this antibiotic, you may want to consider consulting with a physician immediately. Permanent damage may be avoided if proper precautions are taken by both the patient and the doctor.